Kidney stones and best HAART regimen
Oct 13, 2007
I have been diagnosed with kidney stones, and have recently had two lipostripsy procedures, but there are still some small fragments of stones remaining. During this 6-month period, my creatinine levels elevated to a range of 1.3 to 1.7. Because of the kidney problems as well as some occasional severe diarrhea, my doctors are strongly considering changing my meds regimen from Norvir-boosted Lexiva and Truvada to boosted-Reyataz and Epzicom. My T-cells have ranged from 380 to 535 and viral load has been undetectable since I began HAART therapy 2 years ago. I understand that Truvada hits the kidneys hard, but I don't understand switching to Reyataz, which has liver-related side effects and also diarrhea. I don't want to switch meds that I have had good results with, and some friends have had problems with Reyataz. What do you think of switching these meds, and why both the Truvada and the Lexiva at the same time? Thanks for all of the great info and helpful responses to questions that are posted.
Response from Dr. Pierone
Changing medication is certainly a consideration in view of the issues that you have described. It sounds like the decreased kidney function is more related to the kidney stones rather than the Truvada. An alternative to changing to Epzicom would be to reduce the Truvada dose to three times weekly.
If the diarrhea is problematic then a switch should be considered. But if it is manageable then you could wait for now. The notion of switching a regimen as a 2 step process does have some merit since it allows one to sort out medication effects if problems occur during the changeover.
Whatever you decide to do with your regimen I wish you the best!
Get Email Notifications When This Forum Updates or Subscribe With RSS
- Is Fever An Acute Symptom Of HIV?
- Can You Contract HIV From Blowjob From A Prostitute?
- Burning Penis After Mutual Masturbation Worried I Have HIV
- Itchy Balls After Touching Anus Sign Of HIV AIDS
- Rectal Bleeding After Licking Vagina Worried I Have HIV
- Red Eyes After Handjob Worried I Have HIV
This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.
Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.